The advertisements for medications addressing lowered testosterone treatments for men in print and video outlets seem to have a common theme featuring rock-hard abdomens and promises of enhanced energy, libido and strength.
What these Low-T therapy drug promotions fail to highlight are the severe medical risks of fatal heart conditions that some men may be putting themselves in danger of suffering if they undergo these treatments.
Several research studies conducted by respected experts from major medical centers and universities have found that some men may be running a high risk of suffering a heart attack or stroke through treatment with these medications.
A study published in the PLOS One journal, for instance, concluded that using testosterone therapy medications put men who are older than 65 at twice the risk of suffering a heart attack than men who do not use the drugs.
More severe risks were found to be facing younger men who had a history of heart disease and underwent the treatment: They were at three times the risk of suffering a heart attack. Many of these victims are filing Low-T therapy lawsuits.
This wasn’t just some small-time study. The researchers focused on results from about 56,000 men.
In what may be a surprising sidelight from the study, the researchers also found that men being treated with medications treating erectile dysfunction were also at a higher risk of suffering a heart attack but the risks were significantly lower than with the Low-T treatments.
(The most commonly prescribed FDA-approved Low-T medications are Androgel, Androderm, Axirom, Bio-T-Gel, Delatestry, Depo-Testosterone, Fortesta, Striant, Testim and Testopel.)
Researchers involved in these studies also expressed concerns that some of these medications are being prescribed to men who do not actually suffer from Low-T but are obtaining them in attempts to achieve the Adonis-like advertising profile.
So, if you are man in that 50s-60s danger zone in which you feel that your energy is waning and your sexual life is diminishing see a doctor and determine if your ailments are actually caused by Low-T.
If they are, be sure to have a frank discussion with your health care professional about your medical history and what risks of serious side effects you might be facing if you decide to use these medications.